MAUDE Adverse Event Report: INTERNATIONAL MEDICAL DEVICES PENUMA; PRE-FORMED PENILE SILICONE BLOCK

INTERNATIONAL MEDICAL DEVICES PENUMA; PRE-FORMED PENILE SILICONE BLOCK
Model Number IMD009-XL
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Pain (1994); Deformity/ Disfigurement (2360)
Date of Event 05/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Event was discovered via email.The patient states he received a penuma implant and that after the operation he experienced extreme pain.He alleges that the implant broke through the skin, making him unable to walk without severe pain and to drip white blood plasma from his penis.
 
Additional Manufacturer Narrative
Swelling and pain are known side effects of surgical procedures and are not considered serious injury.Risk of migration, erosion and pain are risks associated with every surgical procedure involving placement of a synthetic implant material for cosmetic purposes.Before undergoing the procedure, patients undergo a screening process followed by pre-operative counseling, and all the possible benefits, risks, complications, and alternatives, including no surgery, will be discussed in advance of the surgery.As part of the informed consent process, the patient signed off on various risks and complications one-by-one.The relevant ones include: "infection or erosion of silicone block requiring removal." "extended penile or scrotal pain and discomfort"."temporary reactions, swelling and/or erythema" may occur."cutaneous hypersensitivity reaction, moderate foreign body reaction".After the implantation, the patient used an unauthorized gel with known side effects which include skin irritation, which can lead to skin thinning and implant erosion.When the patient returned for the explantation, it was noted that the erosion occured in the same area as the unauthorized gel was used.Per the clinical investigation report: retrospective analysis of the safety and effectiveness of the silicone block in penile surgery, which was reviewed as part of the 510(k) process, lists pain, infection, contracture, and curvature as anticipated adverse events.Implant extrusion/perforation and immigration is listed as an anticipated device deficiency.

Brand Name
PENUMA
Common Device Name
PRE-FORMED PENILE SILICONE BLOCK
Manufacturer (Section D)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer (Section G)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer Contact
jonathan elist
8500 wilshire blvd
suite 707
beverly hills, CA 90211
3106522600
MDR Report Key17098969
Report Number3010606546-2023-00010
Device Sequence Number12715920
Product Code MIB
UDI-Device IdentifierB097IMD009XL1
UDI-PublicB097IMD009XL1
Combination Product (Y/N)N
PMA/510(K) Number
K181387
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMD009-XL
Device Lot Number900804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2023
Initial Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexMale